Alert archive / Louisiana / Flash Flood Warnings in 2016
Flash Flood Warning 33, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Mar 10, 2016, 9:44 AM CST for Caldwell Parish, Ouachita Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 10, 2016, 9:44 AM CST (15:44 UTC)
- Expired
- Mar 10, 2016, 12:45 PM CST
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Flood severity
- None
Counties Caldwell Parish, LA, Ouachita Parish, LA
The radar
The Ft Polk radar (KPOE), 147 km from the middle of the area, began a volume at 15:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 3.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 148 J/kg
- Mixed-layer CIN
- -254 J/kg
- Mixed-layer LCL
- 614 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -155 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
084
WGUS54 KSHV 101544
FFWSHV
LAC021-073-101845-
/O.NEW.KSHV.FF.W.0033.160310T1544Z-160310T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
944 AM CST THU MAR 10 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
SOUTH CENTRAL OUACHITA PARISH IN NORTH CENTRAL LOUISIANA...
* UNTIL 1245 PM CST
* AT 943 AM CST...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
CONTINUE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
COLUMBIA...RIVERTON AND VIXEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
&&
LAT...LON 3219 9198 3193 9231 3228 9231 3227 9199
3226 9199 3226 9200 3225 9199 3223 9200
3223 9201 3222 9200 3219 9201 3220 9198
$$
061 follow-up statement
805
WGUS74 KSHV 101846
FFSSHV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1246 PM CST THU MAR 10 2016
LAC021-073-101851-
/O.EXP.KSHV.FF.W.0033.000000T0000Z-160310T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CALDWELL LA-OUACHITA LA-
1246 PM CST THU MAR 10 2016
...THE FLASH FLOOD WARNING FOR WESTERN CALDWELL WILL EXPIRE BUT HAS
BEEN PLACED INTO A FLASH FLOOD EMERGENCY NUMBER 35 VALID THROUGH
545PM WITH JACKSON AND OUACHITA PARISHES AND OTHERS. NOTE
OUACHITA PARISH HAS BEEN PLACED INTO WARNING NUMBER 35. CALDWELL
WILL EXPIRE AT 1245 PM CST...
THE HEAVY RAIN HAS ENDED. BUT FLOODING WILL BE ONGOING FOR CALDWELL
PARISH. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.
LAT...LON 3219 9198 3193 9231 3228 9231 3227 9199
3226 9199 3226 9200 3225 9199 3223 9200
3223 9201 3222 9200 3219 9201 3220 9198
$$
06What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 10, 6:14 AM CST, 3 hours 30 minutes earlier.
Area forecast discussion, Mar 10, 6:14 AM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
614 AM CST THU MAR 10 2016
.AVIATION...
IFR/LIFR CIGS AND REDUCED VSBYS WILL PERSIST THIS MORNING ACROSS
MUCH OF THE REGION...AS THE CONVECTION REMAINS WIDESPREAD AND WILL
CONTINUE THROUGH MID TO LATE MORNING. SHOULD FINALLY START TO SEE
THE CONVECTION DIMINISH FROM SW TO NE BY EARLY AFTERNOON AS DRIER
AIR ALOFT BEGINS TO SPREAD NE AHEAD OF THE CLOSED LOW OVER NRN MX.
HAVE CONTINUED MENTION OF PREVAILING SHRA FOR ALL TERMINALS WITH
TEMPO THUNDER MENTION OVER ALL BUT THE TYR/GGG/TXK TERMINALS...BEFORE
THE CONVECTION DIMINISHES. IFR CIGS SHOULD PERSIST THROUGH THE
REMAINDER OF THE TAF PERIOD...AS A SFC FRONT DRIFTS SLOWLY NW INTO
E TX/N LA IN VC OF THE I-20 CORRIDOR. COULD SEE A BRIEF PERIOD OF
MVFR CIGS THIS AFTERNOON OVER LFK/AREAS OF DEEP E TX...BUT THESE
CIGS SHOULD BECOME IFR AGAIN THIS EVENING. ADDITIONAL AREAS OF
-SHRA WITH EMBEDDED TSRA ARE EXPECTED TO DEVELOP/SPREAD NW INTO N
LA/E TX BY THE END OF THE TAF PERIOD...AND PERSIST AREAWIDE
THROUGH EARLY AFTERNOON FRIDAY BEFORE DIMINISHING FROM S TO N. ENE
WINDS 5-10KTS WILL CONTINUE THROUGH THE TAF PERIOD. /15/
&&
.PREV DISCUSSION... /ISSUED 519 AM CST THU MAR 10 2016/
DISCUSSION...
NEXT SURGE OF HEAVY CONVECTION...JUST ENTERING TOLEDO BEND FROM
THE GULF. EXPECTING A PARTIAL DRY SLOT LATE TODAY INTO EAST
TX...BUT FOLLOWED BY AT LEAST ONE MORE WAVE OF HEAVY RAIN ROUNDING
BASE OF UPPER LOW BY EARLY FRIDAY AS LOW LVL SE FLOW PULLS
ADDITIONAL GULF MOISTURE INTO AREA. FOR THIS REASON...HAVE
EXTENDED FLASH FLOOD WATCH AREAWIDE THRU 0Z SAT. THAT SAID...DO
EXPECT THE MAJORITY OF ADDITIONAL FLOODING TO OCCUR OVER LA
PORTIONS OF THE AREA...WHERE BOTH THE HEAVIEST RAINFALL TOTALS
HAVE ALREADY OCCURRED...AND WHERE HIGHEST ADDITIONAL AMOUNTS
EXPECTED. STG STORMS POSSIBLE TODAY...BUT OVERALL SVR THREAT ON
THE DECREASE AS LOW LVL SHEAR HAS DECREASED WITH LOW LVL JET
BEGINNING TO TAME DOWN. UPPER LOW TO FINALLY BEGIN TO KICK OUT
DURG THE DAY SATURDAY...ALLOWING FOR DEEP WESTERLY FLOW AND
DECREASING POPS. FAST MOVG UPPER LOW IN ZONAL FLOW COULD BRING A
QUICK ROUND OF CONVECTION IN STEEP LAPSE RATES...THUS HAIL NOT OUT
OF THE QUESTION. BUT FORTUNATELY...RAIN AMOUNTS WILL BE ON THE LOW
SIDE. EXTENDED PERIOD HAS BROAD UPPER TROF SETTING UP TO THE WEST
AND MAY SET UP A SLOW MOVG BOUNDARY DRIFTING SOUTH ACROSS
AREA...WITH CHANCE POPS AGAIN. OF COURSE WITH THIS HEAVY RAIN AND
CLOUD COVER...DIURNAL TEMP SWINGS WILL BE ONLY A FEW
DEGREES...MAINTAINING A PERSISTENT TEMP GRADIENT AROUND 10 DEGREES
FROM SE OK TO NORTH CENTRAL LA. /VII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 70 63 73 59 / 90 80 80 60
MLU 69 65 74 61 / 90 80 90 70
DEQ 66 59 66 57 / 90 70 70 60
TXK 66 59 69 59 / 90 70 70 60
ELD 68 62 71 60 / 90 70 80 70
TYR 68 60 72 57 / 90 80 70 50
GGG 69 61 72 58 / 90 80 80 50
LFK 73 61 75 58 / 90 80 90 40
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR ARZ050-051-
059>061-070>073.
LA...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR LAZ001>006-
010>014-017>022.
OK...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR OKZ077.
TX...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR TXZ096-097-
108>112-124>126-136>138-149>153-165>167.
&&
15Hazardous weather outlook, Mar 10, 5:29 AM CST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 529 AM CST THU MAR 10 2016 ARZ061-070>073-LAZ001>006-010>014-017>022-TXZ112-126-136>138- 149>153-165>167-111130- NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER- CLAIBORNE-LINCOLN-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA- SABINE-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-CASS-MARION- SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY- ANGELINA-SAN AUGUSTINE- 529 AM CST THU MAR 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... THE THREAT FOR FLOODING WILL CONTINUE AS WIDESPREAD SHOWERS AND THUNDERSTORMS DEVELOP OVER THE NORTHERN GULF...AND QUICKLY SPREAD NORTHWARD INTO THE AREA. WITH MAJOR FLOODING ALREADY IN PLACE... EVEN MODEST RAINFALL WILL AGGRAVATE THIS FLOODING...AND POSSIBLE VERY HEAVY RAIN OF SEVERAL INCHES WILL ACTUALLY WORSEN THE CURRENT FLOODING ISSUES. STRONGER STORMS MAY ALSO PRODUCE VERY STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE THREAT FOR FLASH FLOODING WILL CONTINUE THROUGH AT LEAST FRIDAY AFTERNOON AS AT LEAST ONE MORE ROUND OF HEAVY RAIN WILL SURGE NORTHWARD FROM THE GULF EARLIER IN THE DAY FRIDAY. ALTHOUGH THE HEAVY RAIN WILL BECOME LESS WIDESPREAD...SCATTERED THUNDERSTORMS WITH EVEN BRIEF HEAVY RAIN... MAY BE ENOUGH TO PERPETUATE ONGOING AREAS OF FLOODING. THE UPPER LOW PRESSURE SYSTEM BRINGING THE SHOWERS AND THUNDERSTORMS TO THE AREA...WILL FINALLY MOVE TO THE EAST BY LATE IN THE WEEKEND. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL LIKELY BE NEEDED TODAY AND TONIGHT...NOT ONLY TO ASSIST MOTORISTS MOTORISTS IN FLOODED ROADWAYS...BUT POSSIBLY TO ENGAGE IN HIGH WATER RESCUES AND EVACUATIONS FROM FLOODED RESIDENCES AND NEIGHBORHOODS. ARZ050-051-059-060-OKZ077-TXZ096-097-108>111-124-125-111130- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-MCCURTAIN-RED RIVER-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-WOOD-UPSHUR- 529 AM CST THU MAR 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... THE THREAT FOR FLOODING WILL CONTINUE AS WIDESPREAD SHOWERS AND THUNDERSTORMS DEVELOP AND BRING PERIODS OF HEAVY RAIN TODAY AND THIS EVENING. MOST LOCATIONS HAVE ALREADY RECEIVED 4 TO OVER 8 INCHES OF RAINFALL AND MINOR TO MODERATE FLOODING IS ONGOING AND MAY WORSEN WITH ADDITIONAL HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE THREAT FOR FLASH FLOODING WILL CONTINUE INTO AT LEAST FRIDAY AFTERNOON. ALTHOUGH THE HEAVY RAIN WILL BECOME LESS WIDESPREAD...SCATTERED THUNDERSTORMS WITH EVEN BRIEF HEAVY RAIN... MAY BE ENOUGH TO PERPETUATE ONGOING AREAS OF FLOODING. THE UPPER LOW PRESSURE SYSTEM BRINGING THE SHOWERS AND THUNDERSTORMS TO THE AREA...WILL FINALLY MOVE TO THE EAST BY LATE IN THE WEEKEND. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY POSSIBLY BE NEEDED TODAY AND TONIGHT...MAINLY TO ASSIST MOTORISTS MOTORISTS IN FLOODED ROADWAYS. VII
In the hours before
Local storm report, Mar 10, 8:59 AM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
859 AM CST THU MAR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HEAVY RAIN BIG SANDY 32.59N 95.11W
03/10/2016 M7.99 INCH UPSHUR TX BROADCAST MEDIA
STORM TOTAL THUS FAR.
&&
EVENT NUMBER SHV1600164
15Local storm report, Mar 10, 9:00 AM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
900 AM CST THU MAR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN TYLER 32.33N 95.30W
03/10/2016 M7.05 INCH SMITH TX BROADCAST MEDIA
STORM TOTAL IN THE HOLLYTREE SECTION OF TYLER.
&&
EVENT NUMBER SHV1600165
15Local storm report, Mar 10, 9:09 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
909 AM CST THU MAR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 NNW MONROE 32.54N 92.10W
03/10/2016 M20.97 INCH OUACHITA LA COCORAHS
STORM TOTAL THUS FAR. STILL RAINING.
&&
EVENT NUMBER SHV1600166
15Local storm report, Mar 10, 9:12 AM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
912 AM CST THU MAR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN MONROE 32.51N 92.08W
03/10/2016 M17.28 INCH OUACHITA LA ASOS
STORM TOTAL THUS FAR AT THE MONROE REGIONAL AIRPORT.
STILL RAINING.
&&
EVENT NUMBER SHV1600167
15Local storm report, Mar 10, 9:14 AM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
914 AM CST THU MAR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD SHREVEPORT 32.47N 93.80W
03/10/2016 CADDO LA BROADCAST MEDIA
INTERSTATE 49 BETWEEN BERT KOUNS IN SOUTH SHREVEPORT
AND HIGHWAY 3276 IN STONEWALL IS CLOSED DUE TO FLOODING
FROM WALLACE LAKE.
&&
EVENT NUMBER SHV1600168
15Local storm report, Mar 10, 9:19 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
919 AM CST THU MAR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN LONGVIEW 32.52N 94.76W
03/10/2016 M11.64 INCH GREGG TX NWS EMPLOYEE
STORM TOTAL THUS FAR. REPORT FROM RETIRED NWS EMPLOYEE.
&&
EVENT NUMBER SHV1600169
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 6:01 PM CST | Flash Flood Warning | SHV | Ouachita | 18 hr |
| Mar 9, 6:49 PM CST | River Flood Warning | SHV | Bossier | 5 days |
| Mar 10, 2:43 AM CST | Flash Flood Warning | SHV | Bienville, Caldwell, Jackson, Lincoln, Natchitoches, Ouachita and 4 more | 12 hr |
| Mar 10, 9:08 AM CST | Flash Flood Warning | SHV | De Soto, Grant, Natchitoches, Sabine, Winn | 12 hr |
| Mar 10, 9:31 AM CST | Flash Flood Warning | SHV | De Soto, Red River | 6 hr |
| Mar 10, 11:10 AM CST | River Flood Warning | SHV | Grant, Natchitoches, Winn | 22 days |
| Mar 10, 11:48 AM CST | Flash Flood Warning | SHV | Bienville, Caldwell, Claiborne, Jackson, Lincoln, Ouachita and 2 more | 6 hr |
| Mar 10, 1:18 PM CST | Flash Flood Warning | SHV | Bossier, Caddo, De Soto, Red River, Webster | 6 hr |
| Mar 10, 2:33 PM CST | River Flood Warning | SHV | Caldwell, Ouachita, Union | 57 days |
| Mar 10, 5:45 PM CST | Flash Flood Warning | SHV | Bienville, Caldwell, Claiborne, Jackson, Lincoln, Ouachita and 1 more | 3 hr |
Nearby
Flash Flood Warnings in Louisiana, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.